Hail, Du Page
- When
- April 3, 6:16 AM CST to 6:19 AM CST
- Where
- Du Page County, Addison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.930, -87.980
Thunderstorms produced severe hail across parts of northern Illinois during the morning hours of April 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Thunderstorms produced severe hail across parts of northern Illinois during the morning hours of April 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 3, 6:11 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 711 AM CDT TUE APR 3 2007 .DISCUSSION... 420 AM CDT WARM FRONT HAS BEEN SLOWLY LIFTING THROUGH NORTHERN IL EARLY THIS MORNING AND CURRENTLY EXTENDS FROM DAVENPORT TO JOLIET TO SOUTH OF VALPARAISO. OUTFLOW FROM CONVECTIVE CLUSTER ACROSS SOUTHERN WI SEEMS TO BE HINDERING ANY FURTHER ADVANCE OF BOUNDARY FOR THE TIME BEING. RADAR COMPOSITE AND SATELLITE LOOPS INDICATE A CONVECTIVE VORT MAX MOVING ACROSS SOUTHEAST WI WITH A RELATIVE DECREAE IN TSRA ACTIVITY BUT STRONG WAA AT NOSE OF 50 TO 75KT LOW LEVEL JET OUT OF THE SOUTHERN PLAINS AND ACROSS THE LOWER MO VALLEY PER PROFILER NET CONTINUES TO INITIATE NOEW ACTIVITY IN NORTHEAST IA...NORTH OF THE BOUNDARY. UPPER LOW CURRENTLY OVER THE DAKOTAS TO DEEPEN AS IT MOVES EAST TO MN BY THIS EVENING...WHILE SURFACE LOW MOVES QUICKLY EAST NORTHEAST ACROSS IA...FAR NORTHWEST IL AND SOUTHEAST WI...TO SOUTHERN LAKE BY LATE AFTERNOON. ASSOCIATED COLD FRONT TO RACE EAST TO THE MS RIVER BY LATE MORNING AND CONTINUE QUICKLY ACROSS IL DURING THE AFTERNOON. STRONG LOW LEVEL FLOW OF WARM MOIST AIR AHEAD OF THE COLD FRONT...COMBINED WITH STRONG HEATING WITH MOSTLY CLEAR SKY IN WARM SECTOR UNDER STEEP MID LEVEL LAPSE RATES RESULTS IN SBCAPE REACHING 1500+ J/KG FROM NORTHERN IND SOUTHWESTWARD TO SOUTHEASTERN MO BY EARLY AFTERNOON...WHERE SPC HAS MOD SEVERE RISK OUTLOOKED. LINE OF TSRA ALREADY REACHING FROM SOUTHWEST IA ACROSS NORTHWEST MO INTO NORTHEAST KS. EXPECTED TO CONTINUE TO DEVELOP AHEAD OF THE COLDFRONT AND SWEEP ACROSS THE FA DURING THE LATE MORNING AND AFTERNOON. BY LATE AFTERNOON THE SQUAL LINE WILL BE MOVING INTO NORTH CENTRAL AND WEST CENTRAL IND. VERY COOL AIR IN PLACE ACROSS CANADA HAS ALREADY STARTED TO SPREAD SOUTH BEHIND THE CENTRAL U.S. SYSTEM WITH CURRENT TEMPS ACROSS THE NORTHERN PLAINS ONLY IN THE TEENS AND 20S. STRONG COLD AIR ADVECTION SPREADS ACROSS THE UPPER MIDWEST AND MID MS VALLEY AS THE UPPER SYSTEM MOVES TO THE WESTERN GREAT LAKES TONIGHT. THE UPPER LOW THEN ONLY VERY SLOWLY MOVES EAST ACROSS THE LAKES WED AND THU...WITH THE UPPER TROUGH DEEPENING OVER THE CENTRAL AND EASTERN U.S. LATE WEEK AND INTO THE WEEKEND MAINTAINING THE FEED OF COLD AIR OUT OF CANADA AND ACROSS THE REGION WITH DAYTIME TEMPS MAINLY IN THE 30S AND LOWS IN THE 20S. TRS && .AVIATION... 711 AM CDT THE WARM FRONT LIES FROM DAVENPORT IOWA TO JOLIET ILLINOIS. AN 850 MB JET STREAK LIES OVER CENTRAL ILLINOIS AT 11 UTC. THIS IS SEEN USING THE PROFILER AND VAD WIND PROFILE DATA. SHOWERS AND THUNDERSTORMS ARE IN NORTH CENTRAL ILLINOIS AND THE MCS EXTENDS FROM SOUTHERN WISCONSIN TO NORTHEAST MISSOURI. THE FORECAST SOUNDING FROM THE LOCALLY RUN WRF ARW SHOW THE MAXIMUM INSTABILITY FOR ROCKFORD TO BE THIS AFTERNOON. THE ACARS SOUNDING FROM ROCKFORD SHOWS AN INVERSION AROUND 827 MB. WILL LEAVE THUNDER IN THE TAFS FOR ORD AND RFD SINCE THE THUNDERSTORMS ARE AT ROCKFORD AND APPROACHING ORD. ANOTHER PERIOD OF THUNDERSTORMS WILL BE EARLY AFTERNOON. AT THE TIME OF MAXIMUM INSTABILITY. WITH A 50 KNOT JET STREAK THERE IS ENOUGH WARM AIR ADVECTION AT 850 MB TO MAINTAIN THUNDERSTORMS WILL KEEP THE 3000 FT CEILING AFTER 00 UTC. THEN LATER...WHEN THE COLD AIR ARRIVES WE WILL ADD LIGHT SNOW TO THE FORECAST. THE WIND SHIFT IS EXPECTED AROUND 00 UTC TO THE WEST AND NORTHWEST. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...GALE TONIGHT THRU WED. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT TUE APR 3 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-032200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT TUE APR 3 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM CHESTERTON TO MANHATTAN TO SENECA TO WENONA...WITH A SLIGHT RISK ELSEWHERE TODAY. A LINE OF THUNDERSTORMS WILL EAST ACROSS THE MISSISSIPPI RIVER BY MID MORNING. THE LINE WILL MOVE QUICKLY EAST ACROSS ILLINOIS DURING THE LATE MORNING AND EARLY AFTERNOON...AND WILL MOVE OUT OF FAR NORTHWEST INDIANA BY LATE AFTERNOON. VERY MILD AND UNSTABLE AIR WILL BE IN PLACE ACROSS MUCH OF THE REGION TODAY AHEAD OF THE STRONG COLD FRONT THAT WILL SWEEP ACROSS THE REGION TODAY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH THE POTENTIAL FOR AN ISOLATED TORNADO. TONIGHT WILL BE VERY WINDY WITH NORTHWEST WINDS GUSTING AS HIGH AS 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE VERY WINDY WITH GUSTS AS HIGH AS 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-032200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT TUE APR 3 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY FROM MID MORNING INTO MID AFTERNOON. SOME OF THE STORMS MAY PRODUCE STRONG GUSTS WINDS AND HAIL. GALE FORCE WINDS WILL OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS WILL OCCUR WEDNESDAY. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST THROUGH FRIDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The Chicago radar (KLOT), 37 km away, was scanning. The volume nearest the first event began at 12:18 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26653, 26654, 26655, 26656.